MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0093S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "management of a fracture of the left humerus, placement of the stryker reduction guide.Attempt to insert a rigid stryker nail.The surgical team noticed an unusual and unexpected deformation of the nailing guide, which caused the nail to jam.As a result, the surgeon changed the method and performed an elastic nailing osteosynthesis of the metaizeau type".Additionally there was a 45 minute delay to the procedure.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the visual inspection confirmed that the device is bent at the two extremities.The functionality of the guide wire cannot be given anymore.Two parallel wear marks can be seen on the surface of the guide wire, these marks may indicate that an excessive bending load was applied on the device.Furthermore, the dimensional inspection indicated that the guide diameter is in accordance with the specifications.Based on investigation, the root cause was attributed to an user related issue.The failure was probably caused by improper handling of the device, as an excessive bending load may have been applied to the guide wire without it being fully aligned with the nail.It is also possible that the guide wire was not fully aligned with the bone axis when inserted, which may have led to the deformation.As a reminder, the instructions for use clearly state that: "during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that "management of a fracture of the left humerus, placement of the stryker reduction guide.Attempt to insert a rigid stryker nail.The surgical team noticed an unusual and unexpected deformation of the nailing guide, which caused the nail to jam.As a result, the surgeon changed the method and performed an elastic nailing osteosynthesis of the metaizeau type" additionally there was a 45 minute delay to the procedure.

Brand Name
GUIDE WIRE, SMOOTH-TIPPED, STERILE T2 HUMERUS Ø2,2X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14461706
Report Number0009610622-2022-00194
Device Sequence Number11888144
Product Code LXH
UDI-Device Identifier04546540195975
UDI-Public04546540195975
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0093S
Device Catalogue Number18060093S
Device Lot NumberKU147182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight88 KG